CaltechAUTHORS
  A Caltech Library Service

Rotating Black Holes: Separable Wave Equations for Gravitational and Electromagnetic Perturbations

Teukolsky, Saul A. (1972) Rotating Black Holes: Separable Wave Equations for Gravitational and Electromagnetic Perturbations. Physical Review Letters, 29 (16). pp. 1114-1118. ISSN 0031-9007. http://resolver.caltech.edu/CaltechAUTHORS:20180724-143009027

[img] PDF - Published Version
See Usage Policy.

639Kb

Use this Persistent URL to link to this item: http://resolver.caltech.edu/CaltechAUTHORS:20180724-143009027

Abstract

Separable wave equations with source terms are presented for electromagnetic and gravitational perturbations of an uncharged, rotating black hole. These equations describe the radiative field completely, and also part of the nonradiative field. Nontrivial, source-free, stationary perturbations are shown not to exist. The barrier integral governing synchrotron radiation from particles in circular orbits is shown to be the same as for scalar radiation. Future applications (stability of rotating black holes, "spin-down," superradiant scattering, floating orbits) are outlined.


Item Type:Article
Related URLs:
URLURL TypeDescription
https://doi.org/10.1103/physrevlett.29.1114DOIArticle
Additional Information:© 1972 American Physical Society. (Received 10 July 1972) I thank William H. Press and Kip S. Thorne for helpful discussions.
Record Number:CaltechAUTHORS:20180724-143009027
Persistent URL:http://resolver.caltech.edu/CaltechAUTHORS:20180724-143009027
Usage Policy:No commercial reproduction, distribution, display or performance rights in this work are provided.
ID Code:88198
Collection:CaltechAUTHORS
Deposited By: George Porter
Deposited On:24 Jul 2018 21:43
Last Modified:24 Jul 2018 21:43

Repository Staff Only: item control page